Alert archive / Texas / Tornado Warnings in 1994
Tornado Warning 29, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 25, 1994, 7:33 PM CDT for Hardeman County, Texas. It was in force for 27 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 25, 1994, 7:33 PM CDT (00:33 UTC)
- Expired
- May 25, 1994, 8:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hardeman County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.6 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1349 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KOKC 260033 TOROKC TXC197-260100- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 733 PM CDT WED MAY 25 1994 THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 800 PM CDT FOR PEOPLE IN THE FOLLOWING COUNTIES IN NORTHERN TEXAS HARDEMAN AT 733 PM CDT RADAR INDICATED A DEVELOPING TORNADO 3 MILES NORTHEAST OF QUANAH. THE DEVELOPING TORNADO WAS MOVING EAST AT 20 MPH. IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS... PILLOWS...OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS. ABANDON MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT. A TORNADO WATCH REMAINS IN EFFECT FOR NORTHWESTERN OKLAHOMA UNTIL 900PM CDT AND A TORNADO WATCH REMAINS IN E4FFECT FOR CENTRAL AND WESTERN OKLAHOMA AND NORTHERN TEXAS UNTIL 1100PM CDT. LAT...LON 3428 9952 3422 9980 3436 9971 3436 9953
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 25, 3:25 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, May 25, 3:25 PM CDT, 4 hours 8 minutes before
FPUS3 KOKC 252024 AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 325 PM CDT WED MAY 25 1994 UPR SYS OVR SW U.S. MOVG/REFORMING EWD INTO XTRM WRN NM DURG NXT SRVL HRS WITH S/WS ROTATING ARND UPR SYS. LLFLO NOT REAL STG BUT SVRL OTHER PARAMETERS IN PLACE FOR SVRL ROUNDS OF TSTMS OVR FA NXT 24 TO 48 HRS. MAY NEED FFWTCH FOR SRN PTN OF FA LTR. RNFL LAST NGT WAS SPOTTY AND SINCE GRND NOT SATURATED OVR MUCH OF AREA WL WAIT TIL BNDRY BCMS BTR ESTABLISHED. BLV SFC CDNFT ASSOCIATED WTH NRN S/W WL BCM BTR DEFINED AS S/W MOVS INTO THE UPR MDWST LTR TDY AND SFC HI BLDS ACRS NRN PLAINS. AS CDFNT BCMS BTR DEFINED AND MOVS INTO NRN OK TNGT AND CONVECTION ALG OLD BNDRY TO THE S DVLPS FA MAY HAV 2 AREAS OF CONCERN FOR HVY RNFL AND SVR WX. UPR SYS SLO TO MOV OUT SO WL HOLD ON TO PCPN THRU MST OF THE AREA THRU THUR NGT. FCSTID=20 PRELIM NBRS HBR 60 78 56 76/ 80 60 30 20 OKC 62 78 57 75/ 70 60 30 20 SPS 65 80 59 78/ 80 50 30 20 GAG 55 73 50 73/ 80 30 20 10 PNC 59 75 52 75/ 60 30 30 20 DUA 65 80 61 78/ 80 60 40 20 .OKC...NONE. .TX...NONE.
In the hours before
Local storm report, May 25, 3:40 PM CDT, 3 hours 53 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
340 PM CDT WED MAY 25 1994
...DELAYED REPORTS FROM EARLY WEDNESDAY MORNING MAY 25TH...
TIME/DATE COUNTY EVENT/LOCATION
1255 AM/25TH GARVIN SHED BLOWN OFF FOUNDATION AND
DESTROYED...ROOFING MATERIAL
PEELED OFF A TRAILER...AND TREE
LIMBS DOWNED 4.5 MILES WEST OF
WYNNEWOOD.
_
SPEGLocal storm report, May 25, 3:41 PM CDT, 3 hours 52 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
340 PM CDT WED MAY 25 1994
...DELAYED REPORTS FROM EARLY WEDNESDAY MORNING MAY 25TH...
TIME/DATE COUNTY EVENT/LOCATION
1255 AM/25TH GARVIN SHED BLOWN OFF FOUNDATION AND
DESTROYED...ROOFING MATERIAL
PEELED OFF A TRAILER...AND TREE
LIMBS DOWNED 4.5 MILES WEST OF
WYNNEWOOD.
_
SPEGLocal storm report, May 25, 3:45 PM CDT, 3 hours 48 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 345 PM CDT WED MAY 25 1994 TIME/DATE COUNTY EVENT/LOCATION 338 PM ELLIS GOLFBALL SIZE HAIL IN SHATTUCK. _ SPEG
Local storm report, May 25, 4:33 PM CDT, 3 hours before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 435 PM CDT WED MAY 25 1994 TIME/DATE COUNTY EVENT/LOCATION 421 PM WOODWARD QUARTER SIZED HAI\L 10S OF TANGIER CW
Local storm report, May 25, 4:35 PM CDT, 2 hours 58 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 435 PM CDT WED MAY 25 1994 TIME/DATE COUNTY EVENT/LOCATION 421 PM WOODWARD QUARTER SIZED HAIL 10S OF TANGIER CW
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:11 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 49 min |
| May 25, 7:14 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 31 min |
| May 25, 7:21 PM CDT | Severe Thunderstorm Warning | OUN | Baylor | 54 min |
| May 25, 7:49 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 41 min |
| May 25, 7:52 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 53 min |
| May 25, 8:26 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 64 min |
| May 25, 9:10 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 50 min |
| May 25, 9:30 PM CDT | Tornado Warning | OUN | Clay | 30 min |
| May 25, 10:30 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 45 min |
| May 26, 12:15 AM CDT | Flash Flood Warning | OUN | Clay | 4 hr |
| May 26, 12:15 AM CDT | Flash Flood Warning | OUN | Clay | 3 hr |
Nearby
Tornado Warnings in Texas, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.